Alert archive / California / High Surf Advisories in 2006
High Surf Advisory 10, NWS Eureka, CA
NWS Eureka, CA issued this high surf advisory at Dec 10, 2006, 3:37 AM PST. It took effect at Dec 10, 2006, 9:00 PM PST. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2006, 3:37 AM PST (11:37 UTC)
- In effect from
- Dec 10, 2006, 9:00 PM PST
- Expired
- Dec 12, 2006, 10:47 AM PST
- In force
- 38 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS46 KEKA 101137 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 337 AM PST SUN DEC 10 2006 CAZ001-002-110230- /O.NEW.KEKA.SU.Y.0010.061211T0500Z-061212T1400Z/ REDWOOD COAST-MENDOCINO COAST- 337 AM PST SUN DEC 10 2006 ...HIGH SURF ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM PST TUESDAY. LARGE WESTERLY SWELL WILL REACH THE NORTHWEST CALIFORNIA COAST EARLY THIS EVENING...PRODUCING 18 TO 22 FOOT BREAKERS IN THE SURF ZONE OVERNIGHT THROUGH EARLY TUESDAY MORNING. WALKING ALONG JETTIES DURING HAZARDOUS SURF CONDITIONS IS STRONGLY DISCOURAGED. THE POWERFUL WAVES CAN EASILY SWEEP AN INDIVIDUAL AWAY AND INTO THE TURBULENT...FRIGID WATERS. HIGH RUN UP ONTO THE BEACHES WILL MAKE IT QUITE DANGEROUS FOR BEACH GOERS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ KENNEDY
5 follow-up statements
000 WHUS46 KEKA 102137 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 137 PM PST SUN DEC 10 2006 CAZ001-002-111200- /O.EXT.KEKA.SU.Y.0010.061211T0500Z-061213T0600Z/ REDWOOD COAST-MENDOCINO COAST- 137 PM PST SUN DEC 10 2006 ...HIGH SURF ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 10 PM PST TUESDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT FROM 9 PM THIS EVENING TO 10 PM PST TUESDAY. LARGE WESTERLY SWELL GENERATED FROM A SERIES OF STORMS ACROSS THE NORTH PACIFIC WILL REACH THE NORTHWEST CALIFORNIA COAST THIS EVENING...PRODUCING 19 TO 24 FOOT BREAKERS IN THE SURF ZONE OVERNIGHT THROUGH EARLY TUESDAY. WALKING ALONG JETTIES DURING HAZARDOUS SURF CONDITIONS IS STRONGLY DISCOURAGED. THE POWERFUL WAVES CAN EASILY SWEEP AN INDIVIDUAL AWAY AND INTO THE TURBULENT...FRIGID WATERS. HIGH RUN UP ONTO THE BEACHES WILL MAKE IT QUITE DANGEROUS FOR BEACH GOERS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ BURGER
000 WHUS46 KEKA 111124 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 324 AM PST MON DEC 11 2006 CAZ001-002-120200- /O.CON.KEKA.SU.Y.0010.000000T0000Z-061213T0600Z/ REDWOOD COAST-MENDOCINO COAST- 324 AM PST MON DEC 11 2006 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST TUESDAY... LARGE WESTERLY SWELL GENERATED BY A SERIES OF STORMS ACROSS THE NORTH PACIFIC WILL REACH THE NORTHWEST CALIFORNIA COAST TODAY...PRODUCING 19 TO 22 FOOT BREAKERS IN THE SURF ZONE THROUGH TUESDAY. AT 3 AM...BUOY 22...15 MILES SOUTHWEST OF EUREKA WAS REPORTING 20 FOOT SEAS EVERY 16 SECONDS. THE SURF WILL BEGIN TO SUBSIDE TUESDAY EVENING. WALKING ALONG JETTIES DURING HAZARDOUS SURF CONDITIONS IS STRONGLY DISCOURAGED. THE POWERFUL WAVES CAN EASILY SWEEP AN INDIVIDUAL AWAY AND INTO THE TURBULENT...FRIGID WATERS. HIGH RUN UP ONTO THE BEACHES WILL MAKE IT QUITE DANGEROUS FOR BEACH GOERS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ KENNEDY
000 WHUS46 KEKA 112356 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 356 PM PST MON DEC 11 2006 CAZ001-002-121300- /O.CON.KEKA.SU.Y.0010.000000T0000Z-061213T0600Z/ REDWOOD COAST-MENDOCINO COAST- 356 PM PST MON DEC 11 2006 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST TUESDAY... LARGE WESTERLY SWELL GENERATED BY A SERIES OF STORMS ACROSS THE NORTH PACIFIC WILL CONTINUE TO IMPACT THE NORTHWEST CALIFORNIA COAST TONIGHT AND TUESDAY...PRODUCING 18 TO 22 FOOT BREAKERS IN THE SURF ZONE. THE SURF WILL BEGIN TO SUBSIDE TUESDAY EVENING. WALKING ALONG JETTIES DURING HAZARDOUS SURF CONDITIONS IS STRONGLY DISCOURAGED. THE POWERFUL WAVES CAN EASILY SWEEP AN INDIVIDUAL AWAY AND INTO THE TURBULENT...FRIGID WATERS. HIGH RUN UP ONTO THE BEACHES WILL MAKE IT QUITE DANGEROUS FOR BEACH GOERS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ MAB
000 WHUS46 KEKA 121254 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 454 AM PST TUE DEC 12 2006 CAZ001-002-130000- /O.EXT.KEKA.SU.Y.0010.000000T0000Z-061213T0000Z/ REDWOOD COAST-MENDOCINO COAST- 454 AM PST TUE DEC 12 2006 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. WEST SWELL OF 17 TO 18 FEET WITH PERIODS OF 14 SECONDS WILL CONTINUE TO PRODUCE DANGEROUS SURF CONDITIONS TODAY. THE SWELL IS EXPECTED TO SUBSIDE LATE THIS AFTERNOON AND THIS EVENING. HOWEVER ISOLATED BREAKERS OF 18 TO 22 FEET WILL STILL BE POSSIBLE THROUGH EARLY WEDNESDAY. ALWAYS...WHEN NEAR THE OCEAN...EXTREME CAUTION IS STRONGLY RECOMMENDED. POWERFUL AND SUDDEN WAVES CAN SWEEP YOU AWAY AND INTO THE TURBULENT AND FRIGID WATERS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND BEACH EROSION. $$
000 WHUS46 KEKA 121847 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1047 AM PST TUE DEC 12 2006 CAZ001-002-122000- /O.CAN.KEKA.SU.Y.0010.000000T0000Z-061213T0000Z/ REDWOOD COAST-MENDOCINO COAST- 1047 AM PST TUE DEC 12 2006 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE HIGH SURF ADVISORY. SWELL HEIGHTS HAVE LOWERED AT THE NEAR SHORE BUOYS ALONG THE NORTH COAST OF CALIFORNIA...AND ARE EXPECTED TO REMAIN IN THE 13 TO 15 FOOT RANGE THROUGHOUT THE DAY TODAY. WHILE THE SURF HAZARD HAS DIMINISHED...BEACHGOERS SHOULD KEEP A WATCHFUL EYE ON THE SURF. LARGER THAN NORMAL WAVES CAN OCCASIONALLY RUSH UNEXPECTEDLY UP THE BEACH AND SWEEP ANYONE CAUGHT IN THE SURF OUT TO SEA. $$ ST
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this high surf advisory went out at Dec 9, 7:30 PM PST, 8 hours 7 minutes earlier.
Area forecast discussion, Dec 9, 7:30 PM PST, 8 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE EUREKA CA 730 PM PST SAT DEC 9 2006 .SYNOPSIS...A STRONG COLD FRONT WILL PUSH ASHORE LATE THIS EVENING...BRINGING MODERATE TO HEAVY RAIN AND SNOW TO NORTHWEST CALIFORNIA. A COOL AIR MASS BEHIND THE FRONT WILL MOVE ACROSS THE AREA AND LOWER SNOW LEVELS TO AROUND 3000 FEET LATE TONIGHT THROUGH SUNDAY MORNING...AS SHOWER PERSIST ACROSS THE AREA. SHOWERS WILL TAPER OFF LATE SUNDAY AS WEAK HIGH PRESSURE BUILDS ACROSS THE REGION. A SERIES OF STORM SYSTEMS WILL PUSH ASHORE INTO THE PACIFIC NORTHWEST THROUGH THE UPCOMING WORK WEEK...BRINGING A CHANCE OF RAIN AT TIMES TO NORTHWEST CALIFORNIA. && .DISCUSSION...THE ORGANIZED LINE OF CONVECTION HAS DISIPATED UPON MOVING ACROSS THE COAST. ADDITIONAL INSTABILITY SHOWERS WILL CONTINUE EMBEDDED IN THE ONSHORE FLOW THROUGH THE NIGHT. THE THREAT OF THUNDERSTORMS IS OVER FOR TONIGHT. NORDQUIST && .AVIATION...A COLD FRONT APPROACHING THE COAST THIS EVENING WILL RESULT IN STRENGTHENING SOUTHEAST WINDS AT ALL AIRFIELDS. GUSTS TO 45 KT ARE LIKELY ON INITIAL ASCENT/FINAL DESCENT AT KACV AND KCEC. STEADY RAIN WILL OVERSPREAD NW CAL THIS EVENING...WITH SHOWERS CONTINUING THROUGH THE NIGHT. VISIBILITIES/CEILINGS WILL LIKELY FALL TO THE MVFR RANGE WITH LOCAL IFR CONDITIONS FOR INTERIOR VALLEYS LATE TONIGHT OR IN PERIODS OF HEAVIER RAIN. BURGER && .MARINE...GALES HAVE BEEN HOISTED FOR ALL WATERS THROUGH THE NIGHT WITH HAZARDOUS SEA STATE CONTINUING. WINDS WILL DIMINISH EARLY SUNDAY...BUT LONG PERIOD WESTERLY SWELL WILL CONTINUE TO BUILD. A HAZARDOUS SEAS WARNING HAS BEEN POSTED FOR ALL WATERS BEGINNING SUNDAY EVENING AND CONTINUING THROUGH TUESDAY EVENING...WITH DEEP OCEAN SWELL OF 18 TO 20 FEET LIKELY. BURGER && .EKA...WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY...CAZ003-004-076 GALE WARNING...PZZ450-470-455-475 HAZARDOUS SEAS WARNING...PZZ450-455-470-475 && VISIT US AT WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Dec 9, 3:31 PM PST, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 331 PM PST SAT DEC 9 2006 CAZ001-002-102345- REDWOOD COAST-MENDOCINO COAST- 331 PM PST SAT DEC 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT LOCAL GUSTS TO 45 MPH ARE POSSIBLE TONIGHT ALONG THE COAST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HIGH SURF GENERATED FROM A SERIES OF STORMS OVER THE NORTH PACIFIC WILL REACH THE CALIFORNIA COASTLINE THROUGH MUCH OF NEXT WEEK. REFER TO AWIPS PRODUCT /SFOSPSEKA/ OR WMO PRODUCT /WWUS86 KEKA/ FOR DETAILS. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ003-004-102345- NORTH COAST INTERIOR-UPPER TRINITY RIVER- 331 PM PST SAT DEC 9 2006 .DAY ONE...TONIGHT A SNOW ADVISORY IS IN EFFECT TONIGHT. SEE AWIPS PRODUCT /SFOWSWEKA/ OR WMO PRODUCT /WWUS46 KEKA/ FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE SNOW ADVISORY CONTINUES THROUGH 4 PM SUNDAY. TOTAL SNOWFALL ACCUMULATIONS OF 4 TO 7 INCHES ARE LIKELY ABOVE 3000 TO 3500 FEET...WITH LOCAL AMOUNTS TO 11 INCHES IN TRINITY COUNTY. ANOTHER STORM WILL ARRIVE MONDAY...LIKELY BRINGING ADDITIONAL SNOWFALL TO THE REGION. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ076-102345- MENDOCINO INTERIOR- 331 PM PST SAT DEC 9 2006 .DAY ONE...TONIGHT A SNOW ADVISORY IS IN EFFECT. SEE AWIPS PRODUCT /SFOWSWEKA/ OR WMO PRODUCT /WWUS46 KEKA/ FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE SNOW ADVISORY CONTINUES THROUGH 10 AM SUNDAY. TOTAL SNOWFALL ACCUMULATIONS OF 4 TO 8 INCHES ARE LIKELY ABOVE 3500 FEET. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. BURGER
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 2:16 PM PST | Wind Advisory | EKA | 25 hr |
Nearby
High Surf Advisories in California, 2006Every high surf advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.